Synthes GmbH UNIUM¿ MODULAR HANDPIECE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Back to Search Results |
| Catalog Number |
05.001.601 |
| Medical Device Problem Codes |
Break (1069); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/01/2026
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the coupling of the handpiece device was defective.During in-house engineering evaluation it was determined that the protective heat cover fell off the handpiece and was missing.This event did not occur during surgery.There were no reports of injuries, medical intervention, or prolonged hospitalization.The exact date of the event was not reported; however, it was reported that the event occurred in 2026.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H11: additional narrative:
investigation summary.The device was functionally / visually tested according to the service manual.The described failure by the customer was not confirmed.The device was visually inspected as received from the customer.It was found that the device failed visual inspection due to fell of heat cover.Investigation is based on the assessment performed by (b)(6).Following test failed according to the pre-diagnostic assessment:
10: general condition: fail.During the assessment it was found that the protective heat cover fell off the handpiece and was missing.This is related to the missing recess in the housing for the heat protective cover.The most probable cause for the found defect is related to a manufacturing related issue by the supplier.Further investigation and assessment are addressed within our quality management system.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.